Alert archive / Washington / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 1, NWS Spokane, WA
NWS Spokane, WA issued this severe thunderstorm warning at May 12, 2007, 8:22 PM PDT for Spokane County, Washington. It was in force for 23 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 12, 2007, 8:22 PM PDT (03:22 UTC)
- Expired
- May 12, 2007, 8:45 PM PDT
- In force
- 23 min
- Issued by
- NWS Spokane, WA
- Area
- Counties, with a storm outline in the text
County Spokane County, WA
The radar
The Spokane radar (KOTX), 6 km from the middle of the area, began a volume at 03:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Spokane, WA (KOTX), launched 00:00Z, 3.4 hours before the alert went out and 90 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3297 m above ground
- 0-6 km bulk shear
- 55 kt
- 0-1 km storm-relative helicity
- -6 m²/s²
- 0-3 km storm-relative helicity
- 111 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS56 KOTX 130322 SVROTX WAC063-130345- /O.NEW.KOTX.SV.W.0001.070513T0322Z-070513T0345Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SPOKANE WA 822 PM PDT SAT MAY 12 2007 THE NATIONAL WEATHER SERVICE IN SPOKANE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CENTRAL SPOKANE COUNTY IN EASTERN WASHINGTON... THIS INCLUDES THE CITY OF SPOKANE... * UNTIL 845 PM PDT * AT 821 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR MEDICAL LAKE...OR ABOUT 8 MILES NORTHWEST OF CHENEY...AND MOVING NORTHEAST AT 30 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... AIRWAY HEIGHTS BY 830 PM PDT... 9 MILES NORTHWEST OF SPOKANE BY 840 PM PDT... LAT...LON 4755 11780 4753 11754 4776 11723 4776 11762 $$ BT
1 follow-up statement
000 WUUS56 KOTX 130338 CCA SVROTX IDC017-055-WAC063-065-130345- /O.COR.KOTX.SV.W.0001.070513T0322Z-070513T0345Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING...CORRECTED NATIONAL WEATHER SERVICE SPOKANE WA 822 PM PDT SAT MAY 12 2007 THE NATIONAL WEATHER SERVICE IN SPOKANE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHERN SPOKANE COUNTY IN EASTERN WASHINGTON... THIS INCLUDES THE CITY OF SPOKANE... SOUTHEASTERN STEVENS COUNTY IN NORTHEAST WASHINGTON... EXTREME SOUTHWESTERN BONNER COUNTY IN THE PANHANDLE OF IDAHO... NORTHWESTERN KOOTENAI COUNTY IN THE PANHANDLE OF IDAHO... THIS INCLUDES THE CITIES OF...RATHDRUM...POST FALLS... * UNTIL 845 PM PDT * AT 821 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR AIRWAY HEIGHTS...OR ABOUT NEAR SPOKANE...AND MOVING NORTHEAST AT 30 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... 8 MILES NORTHWEST OF MILLWOOD AND 9 MILES NORTHWEST OF DISHMAN BY 835 PM PDT... MEAD BY 840 PM PDT... CHATTAROY BY 845 PM PDT... LAT...LON 4755 11780 4753 11678 4800 11688 4800 11781 $$ BT
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Spokane, WA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 12, 8:04 PM PDT, 18 minutes earlier.
Area forecast discussion, May 12, 8:04 PM PDT, 18 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPOKANE WA 804 PM PDT SAT MAY 12 2007 .SYNOPSIS...A LOW PRESSURE SYSTEM WILL SWING THROUGH THE NORTHWEST TONIGHT AND SUNDAY BRINGING SCATTERED SHOWERS AND THUNDERSTORMS TO THE REGION. THIS WILL RESULT IN MOSTLY CLOUDY AND COOLER CONDITIONS ON SUNDAY. HIGH PRESSURE WILL RETURN ON MONDAY...WITH CLEARING SKIES AND TEMPERATURES WARMING THROUGH MID WEEK. && .DISCUSSION... THE UPPER LEVEL LOW REMAINS ALMOST STATIONARY JUST OFF THE SOUTHWEST WASHINGTON COAST. MOISTURE AND WEAK DISTURBANCES MOVING THROUGH THE LOW ARE KICKING OFF A LINE OF CONVECTION MOVING NORTH THROUGH THE FORECAST AREA THIS EVENING. A FEW EMBEDDED THUNDERSTORMS ARE ALSO POPPING UP. THE BEST INSTABILITY IS ACROSS THE EXTREME EASTERN ZONES AND AT THE TIME THE THUNDERSTORMS HAVE BEEN DEVELOPING OVER THE NORTHERN BLUE MOUNTAINS AND MOVING NORTH ACROSS THE PALOUSE AND INTO THE SPOKANE AREA. 00Z SOUNDINGS INDICATE AN INVERTED V PROFILE BELOW ABOUT 10K FEET WITH A HABOOB NOSE AT ABOUT 625MB. KOTX .5 VELOCITY DATA INDICATES SOME 25-35KT GUSTS MOVING NORTH WITH THE OUTFLOW BOUNDARY. AS SUCH EXPECT SOME SHORT TERM GUSTY WINDS JUST AHEAD AND WITH THE THUNDERSTORMS. AS THIS TIME DO NOT ANTICIPATE WINDS REACHING SEVERE BUT BLOWING DUST COULD POSE LOCALIZED VISIBILITY CHALLENGES. OTERWISE MAINLY SHOWERS ACROSS THE WESTERN ZONES. AS SUCH HAVE BUMPED UP THE POPS SLIGHTLY FOR THIS EVENING ACROSS THE FORECAST AREA. WHILE I KEPT SCATTERED THUNDERSTORMS ACROSS THE EASTERN ZONES FOR THE NEXT FEW HOURS...DECREASED THE POSSIBLITY FROM THE BASIN WESTWARD INTO THE EAST SLOPES OF THE CASCADES. EXPECT THE SHOWERS TO CONTINUE WELL INTO THE EVENING. FIRST LOOK AT THE 00Z MODLES INDICATES THE ATMOSPHERE SHOULD STABILIZE AND THE THREAT OF THUNDERSTORMS SHOULD BE ON THE DECLINE OVER NIGHT. IN ADDITION A FEW TWEAKS WERE MADE TO MIN TEMPERATURES...BUT THESE WERE MINOR. /TOBIN && && .PRELIMINARY POINT TEMPS/POPS... SPOKANE 48 65 45 74 49 81 / 50 30 20 0 0 0 COEUR DALENE 48 63 43 73 44 80 / 50 40 20 0 0 0 PULLMAN 47 62 42 71 43 80 / 50 30 20 0 0 0 LEWISTON 53 71 46 78 49 87 / 30 30 20 0 0 0 COLVILLE 48 67 42 75 42 84 / 50 30 20 0 0 0 SANDPOINT 48 61 41 72 42 80 / 50 50 20 0 0 0 KELLOGG 47 60 42 73 44 79 / 50 50 30 0 0 0 MOSES LAKE 50 73 44 79 47 87 / 40 10 10 0 0 0 WENATCHEE 51 72 48 78 52 85 / 40 10 10 0 0 0 OMAK 49 71 41 78 45 86 / 40 10 10 0 0 0 && .OTX WATCHES/WARNINGS/ADVISORIES... ID...NONE. WA...NONE. &&
Hazardous weather outlook, May 12, 5:05 AM PDT, 15 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPOKANE WA 505 AM PDT SAT MAY 12 2007 IDZ003-004-026-027-WAZ031>033-131215- IDAHO PALOUSE-CENTRAL PANHANDLE MOUNTAINS-LEWISTON AREA- LEWIS AND SOUTHERN NEZ PERCE COUNTIES-NORTHEAST BLUE MOUNTAINS- LOWER GARFIELD AND ASOTIN COUNTIES-WASHINGTON PALOUSE- INCLUDING THE CITIES OF...MOSCOW...ST. MARIES...KELLOGG... PINEHURST...OSBURN...WALLACE...MULLAN...LEWISTON...KAMIAH... CRAIGMONT...NEZPERCE...WINCHESTER...ANATONE...PEOLA...CLARKSTON... PULLMAN 505 AM PDT SAT MAY 12 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH IDAHO...NORTH CENTRAL IDAHO AND SOUTHEAST WASHINGTON. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON. THE THREAT OF WIDESPREAD SEVERE THUNDERSTORMS IS LOW DUE TO LIMITED MOISTURE AVAILABILITY. HOWEVER...THERE IS A SMALL CHANCE THAT A FEW OF THE STORMS COULD PRODUCE DAMAGING WIND GUSTS OR HAIL UP TO THE SIZE OF NICKELS IF THE MOISTURE TAP INTO THIS STORM SYSTEM INCREASES. THE AREA OF HIGHEST THREAT WILL BE FROM THE CAMAS PRAIRIE REGION NEAR LEWISTON...AND NORTH INTO SHOSHONE COUNTY SOUTH OF INTERSTATE 90 THROUGH THIS EVENING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NO HAZARDOUS WEATHER EXPECTED AT THIS TIME. IDZ001-002-WAZ034>038-041>044-131215- NORTHERN PANHANDLE-COEUR DALENE AREA-MOSES LAKE AREA- UPPER COLUMBIA BASIN-SPOKANE AREA-NORTHEAST MOUNTAINS- OKANOGAN HIGHLANDS-WENATCHEE AREA-EAST SLOPES NORTHERN CASCADES- OKANOGAN VALLEY-WATERVILLE PLATEAU- INCLUDING THE CITIES OF...SANDPOINT...RATHDRUM...BONNERS FERRY... PRIEST RIVER...COEUR DALENE...POST FALLS...HAYDEN...MOSES LAKE... EPHRATA...OTHELLO...QUINCY...RITZVILLE...COULEE DAM...ODESSA... ELECTRIC CITY...WILBUR...GRAND COULEE...COULEE CITY...SPOKANE... COLVILLE...DEER PARK...CHEWELAH...NEWPORT...KETTLE FALLS... REPUBLIC...INCHELIUM...WENATCHEE...LEAVENWORTH...MAZAMA...TWISP... WINTHROP...OMAK...OKANOGAN...BREWSTER...BRIDGEPORT...OROVILLE... WATERVILLE...MANSFIELD 505 AM PDT SAT MAY 12 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH IDAHO...CENTRAL WASHINGTON...EAST CENTRAL WASHINGTON...NORTH CENTRAL WASHINGTON AND NORTHEAST WASHINGTON. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON...MAINLY ACROSS FAR EASTERN WASHIGNTON AND NORTH IDAHO. SEVERE STORMS DO NOT APPEAR LIKELY AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NO HAZARDOUS WEATHER EXPECTED AT THIS TIME.
The office that day
Everything else NWS Spokane, WA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 12, 8:45 PM PDT | Severe Thunderstorm Warning | OTX | Pend Oreille, Spokane, Stevens | 30 min |
Nearby
Severe Thunderstorm Warnings in Washington, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.